It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Beta Blocker Without Rash

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-08-2008, 11:26 AM   #1
    pete444
    Newbie
    (male)
     
    pete444's Avatar
     
    Join Date: Dec 2008
    Location: Orange County, Calif.
    Posts: 1
    pete444 HB User
    Beta Blocker Without Rash

    I really need some help. I'm a 61 year old male with newly discovered high BP....200/100. I have tried several different drugs: beta blocker, calcium channel blocker, and an angioreceptor blocker. All have had either headaches or rash as a side effect.

    The only thing that worked to lower my BP was Bystolic (Beta blocker). Unfortunately, it created a terrible itchy/spreading rash. I have heard that if you get a rash from one beta blocker, you will probably experience that same reaction from all or most of the other beta blockers. Anybody had this same problem? And if so, did you find a beta blocker (or any BP drug for that matter) that WORKED without causing rash/headache?

    Thanks for any help you can give.

     
    Sponsors Lightbulb
       
    Old 12-08-2008, 08:40 PM   #2
    famnd
    Senior Veteran
    (female)
     
    famnd's Avatar
     
    Join Date: Mar 2007
    Location: us
    Posts: 1,693
    famnd HB User
    Re: Beta Blocker Without Rash

    I got a rash from Inderal (beta blocker) but not from an alpha/beta blocker called Labetalol. Norvasc gave me piercing headaches. Fam

     
    Old 12-09-2008, 06:07 AM   #3
    ACE28
    Senior Veteran
    (male)
     
    ACE28's Avatar
     
    Join Date: Apr 2005
    Location: N.Y
    Posts: 705
    ACE28 HB UserACE28 HB UserACE28 HB UserACE28 HB User
    Re: Beta Blocker Without Rash

    To be brief, I started taking BYSTOLIC earlier this year, I then switched to TOPROL XL, because BYSTOLIC appeared to be causing some knee pain and severe fatigue. While taking TOPROL for several months aside from the similar fatigue and disturbed sleep. I did not have problems any problems with a rash. Recently, I returned to taking BYSTOLIC and low and behold I appeared to develop an itchy rash by my lower left face area. Similar to mosquitoe bites. After scratching it appeared to spread a little bit. I don't usually experience skin rashes. I also have some lower (personal parts) itchiness and irritation. I'm still not certain 100% whether it was from BYSTOLIC or an irritant. I stopped BYSTOLIC for several days and then started again at 5mg, and the reaction appears to have improved. I will continue taking, but if I experience the rash again, I will contact the doctor and go back to TOPROL. I think certain beta blockers effect the immune system more than others. Maybe BYSTOLIC is one of them. At least we have some other available choices among the beta blockers.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Need Advice For Transitioning Off Beta Blocker SoccerDad High & Low Blood Pressure 67 11-15-2011 07:09 PM
    BYSTOLIC (Nebivolol) - New Hypertensive(Beta Blocker)Medication ACE28 High & Low Blood Pressure 42 06-09-2008 07:27 AM
    Need to change Beta blockers due to exhaustion,which one is best? Teacupforme High & Low Blood Pressure 11 09-18-2007 07:42 PM
    Low dose beta-blockers Sonia567 High & Low Blood Pressure 18 07-01-2007 08:43 PM
    Psoriasis caused by Beta Blocker bloodyhell Psoriasis 3 01-07-2007 08:38 AM
    Do you need to stop taking a beta blocker before getting an Echo done? miche31 Heart Disorders 5 11-16-2006 12:29 PM
    Safety of Beta Blockers? jdr Heart Disorders 3 11-01-2006 09:01 AM
    beta blocker? worrywort Panic Disorders 4 09-05-2006 10:24 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:48 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!